Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Severe pain while swallowing with burping. What am I suffering from?

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1867 Questions

default
Posted on Tue, 8 Jan 2013 in Digestion and Bowels
Question: hello , I figured i would get a second opinion, I have had horrible problem patley the last few months especially when I swallow my food, I burp or jut lay down and regurgitate (not throw up) just food coming up back in my throat causing me to cough constantly. I can feel it get stuck to going down. Sometimes I regurgitate 2 hours after eating . No acid what so ever . Have never had heartburn. Tried protonix but havent been to the doctor for help in a long time due to insurance issues and work. In uour opinion, could you let me know what this could possibly be. I plan to get to a doctor soon. The only known conditions I have is some food allergys and UC. thanks
doctor
Answered by Dr. Ratnakar Kini 2 hours later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini, Gastroenterologist and i am pleased to answer your question.
Burping, regurgitation and feeling of something stuck in the throat are symptoms of gastroesophageal reflux disease. Though heartburn is the classic symptom of GERD, the symptoms you have mentioned are suggestive of GERD though you have never had heartburn.
24 hours pH monitoring test may be done for confirmation.
Continue taking protonix.
In addition to protonix certain lifestyle and dietary changes are also important.

1. Weight reduction if obese
2. Avoid alcohol, smoking, coffee, citrus, tomatoes, fatty food, onion, carbonated beverages
3. Eat smaller but frequent meals
4. Avoid bedtime snacks
5. Go to bed at least 2-3 hours after food.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 8 hours later
well i thought gerd to ? but when i swallow it gets stuck right begire it goes ino my stomach and i have to drink to push it down . if it piles up to much i regirgitate it is really bothersome and constantly feels like im choking, of course i am going to get a barium swallow .. what are the chances of me choking due to this ?
doctor
Answered by Dr. Ratnakar Kini 3 hours later
The other possibilities include a web and a diverticulum.
Barium swallow would help in the diagnosis.
You may require an upper GI endoscopy.
Choking due to barium swallow is less.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 3 hours later
Thank you that divirticulim is what i think it is! It really sounds like it.. is there any treatment for it? I really appreciate your response .. i want this fixed thanks again
doctor
Answered by Dr. Ratnakar Kini 11 hours later
Hi
If diverticulum is confirmed, then surgery has to be to done for relief.
I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Pantoprazole

doctor1 MD

yes, i am taking an 81mg dose of asprin daily. i take a coated asprin. my rhemuatalogist suggested i take protonix to releive stomach acid. i dont have any problems with my stomach or esophagus. i dont think i need this medicatin. what are your thoughts.

doctor1 MD

I recently had a baby 6 mos ago. Since then my stomach has been acting up-which I am seeing a gastrologist. I have been diagnosed with gastritis and am taking protonix in am and zantax 300 at night. (2 years ago had same stomach issue was scoped and took protonix for couple months and stomach issues went away until after pregnancy). This week I went in for a thorough check up and physical. My doc took blood tests-everything came back awesome except my vit B12 levels, which were at 183. With the hoiday weekend upon us everyone is gone now to ask questions. My doc told me to come in for B12 shot and then to do it once a month for 3 mos. They will then recheck to see course of action. Could my gastritis be the cause for the deficiency? and should I do the shots or take supplements. What course of action should I take. I would think if it is my stomach causing the issue supplementation wouldn t work if there is absorption problem. Stomach issues also run in my family and my aunt passed away from stomach cancer young. Is there another test I should be doing?

doctor1 MD

Can a person rebound for up to 4 to 12 weeks off of Protonix? I was prescribed Protonix after an endoscope showed I hade bile and gastritis. I didn t have reflux at the time, but one week after coming off of Protonix I have lots of reflux. Also, can Protonix increase the bile in the stomach if acid is not the problem?

doctor1 MD

I am 21 Years old with sever stomach pain an acid reflux and am currently taking protonix, which does not help at all i could not tell you the last time i slept all the way through the night. It constantly feels like someone is grabbing and twisting my insides.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...